Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Itching in skin. Is it an allergic reaction? Bacterial infection in blood? Relief?

hai doc,i was trying to find a good skin specialist ,before that i wanted to consult my problem with a some one as well...the problem that i have is that i have been experiencing itching all over my body, i believe it is an allergic reaction due to food or may the intake of any medicine...the history behind is that the month of Aug it was found that i have bacterial infection in blood & i have wound on my stomach .I under Phexin 750 antibiotic for 7 days just 2 days after the course that i had , i started having itching all over my body and while i itch that place becomes red in colour ,it appears like a body writting,in different shapes .For this when i consulted my doc asked me to take omnocortile for 15 and few other tables as well which is usually taken with this medicine.I didnt have any problem during the course of the medicine , but after 15 days , i started having the same problem...that is itching all over my body ,,since it was irresistable, i had taken a medicine called Alarid, but that gives me only temprerory relief.....PLS HELP ME....ANY ONE!!!I am 33 yrs,72kg,
Asked On : Fri, 28 Sep 2012
Answers:  1 Views:  66
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
Thanks for writing to us.
You seem to be suffering from urticaria. In most of the cases cause is not known however sometimes can be preceded by any infection( as is seen in your case)
Omnacortil is a steroid and we reserve it for refractory cases of urticaria as steroids have multiple side effects if not used properly.

Firstly take antibiotic course to treat your wounds and infection. Start with levocetirizine 10 mg twice in a day atleast for three weeks and then reduce the dose to once in a day depending on response. Maintain single daily dose for another three weeks. Sometimes urticaria problem vanishes in days but in some can persist for years. Dosing of the drugs and duration of treatment are altered depending on the response.
Please do not take omnacortil unless advised by your dermatologist.
Take care
Answered: Tue, 3 Sep 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor